Hail, Caddo
- When
- April 2, 9:43 AM CST
- Where
- Caddo County, 1.61 mi S of Conn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.557, -93.769
Penny/dime size hail fell on Interstate 220 at the Red River.
A strong upper level trough shifted east across Northern Mexico and into the Big Bend area of Southwest Texas during the early morning hours of April 2nd, before lifting northeast into North Texas during the afternoon. Meanwhile, an deepening surface low over North Texas allowed for warm, moist, and unstable air to stream north across East Texas and North Louisiana just south of a warm front as…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level trough shifted east across Northern Mexico and into the Big Bend area of Southwest Texas during the early morning hours of April 2nd, before lifting northeast into North Texas during the afternoon. Meanwhile, an deepening surface low over North Texas allowed for warm, moist, and unstable air to stream north across East Texas and North Louisiana just south of a warm front as it stalled near the Interstate 20 corridor. Very strong wind shear and steepening lapse rates ahead of the ejecting upper level trough resulted in strong deep layer forcing for widespread strong to severe thunderstorms across East Texas south of Interstate 20, as well as much of Northcentral Louisiana. Numerous reports of wind damage and a few large hail reports were received across these areas, with several tornadoes (some strong) also having touched down across portions of Deep East Texas, Western and Central Louisiana. The majority of these tornado touchdowns were focused across Grant, Winn, Caldwell, and LaSalle Parishes, resulting in numerous snapped/uprooted trees, and damage to multiple homes across these areas. Fortunately, no injuries or fatalities occurred from these tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 5:31 AM CST, 4 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
631 AM CDT Sun Apr 2 2017
.AVIATION...
Showers and thunderstorms to increase in coverage from deep east
Texas northeastward across the region through 02/18Z. Should see
widespread TSRA conditions across area terminals from 02/18Z
through 03/04Z before conditions gradually improve from the west.
South to southeast winds to increase to around 10 to 15 knots
with higher gusts throughout the day becoming south at 10 knots
after 03/00Z. Otherwise, expect MVFR ceilings across area
terminals after 03/08Z. /05/
&&
.PREV DISCUSSION... /issued 514 AM CDT Sun Apr 2 2017/
DISCUSSION...
A highly complex, fluid, and uncertain, yet potentially very
significant weather event will unfold during the next 24 to 36
hours.
A strong upper level trough is still digging east-southeast in
Northern Mexico just west of the Big Bend of the Rio Grande. This
trough is expected to eject northeast into Northern Texas during
the afternoon, and into the Tri-State Area of Kansas, Missouri,
and Oklahoma by Monday morning. At the surface, a low pressure was
over North Texas. A warm front extends east from the low generally
due east from DFW and along the Arkansas/Louisiana state line. A
Pacific cold front trails from the surface low south-southwest
through Texas. Several distinct areas of convection have been
ongoing for much of the night. One band is located along the cold
front. A second band of more scattered cells has been trying to
develop across East Texas. Finally, a much more widespread mass of
convection, so of it severe, has been ongoing in Southwest Texas
closer to the upper trough and another developing surface low.
As the upper trough ejects northeast, the North Texas low and warm
front will continue to move north of our area. Farther south, the
new low over South Texas and a warm front extending east,
generally just north of the I-10 corridor, will also rapidly move
north ahead of the upper trough. Convection is expected to
develop across much of the area by this afternoon. Despite the
clouds and precip, model guidance shows good agreement in that a
very moist and unstable atmosphere will be in place. In addition,
deep layer shear is more than sufficient to support organized
updrafts. Severe weather is likely across the area for much of
today and into tonight.
Supercells are expected to develop by early afternoon, possibly
even by late this morning, well ahead of the cold front. The
greatest potential for tornadoes appears to be along and south of
the Interstate 20 corridor where low level shear will be
maximized, especially in close proximity to the northward-moving
surface and warm front moving into the area from South Texas.
There is also a potential for strong tornadoes with this system
today. Please see the Day 1 Convective Outlook from SPC for more
details. A strong QLCS is expected to develop along the cold front
and move into the area. The potential for embedded supercells and
tornadoes within the line also exists. Of particular concern is
the potential for highly organized bowing segments and widespread
wind damage. Tornadoes, damaging straight- line winds, and large
hail are all possible today.
If the threat for severe weather wasn't enough, flash flooding is
also a concern. Precipitable water values will also be well over
2 inches across much of the area, and the atmosphere is very
moisture- rich. This presents the possibility of very heavy
rainfall rates with the convection. Most locations generally south
of a line from Yantis, TX, to Marion, LA, could receive between
two and three inches of rainfall through sunrise Monday morning.
Rain rates of near 2 inches per hour have already been observed in
Central Texas this morning. The potential for cell mergers and
training of thunderstorms could easily result in localized amounts
over 4 inches occurring over a very short time period. Therefore,
a Flash Flood Watch has been issued. The severe weather and flash
flood threat will end from west to east this evening and tonight.
The threat should diminish as dry slotting occurs. By early
Monday morning, the severe weather and flooding threat should be
limited to North Central Louisiana.
Some lingering wrap-around precip is possible during the day
Monday, especially across Southeast Oklahoma and Southern
Arkansas, but intensity will be much lower. Beyond Monday, our
next chance for thunderstorms Tuesday night and into Wednesday as
the next upper level trough moves across the Plains.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 61 77 56 / 100 90 30 0
MLU 79 66 79 56 / 80 90 40 0
DEQ 70 57 73 51 / 90 90 40 0
TXK 71 59 73 54 / 90 90 40 0
ELD 73 62 75 54 / 80 90 40 10
TYR 75 58 77 56 / 100 70 20 0
GGG 74 58 77 56 / 100 70 20 0
LFK 78 59 82 57 / 100 70 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch from 10 AM CDT this morning through Monday
morning for LAZ001>006-010>014-017>022.
OK...None.
TX...Flash Flood Watch from 10 AM CDT this morning through Monday
morning for TXZ124>126-136>138-149>153-165>167.
&&
05/09Hazardous Weather Outlook National Weather Service Shreveport LA 603 AM CDT Sun Apr 2 2017 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 031100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 603 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of north central Louisiana...northwest Louisiana...east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Flash Flood Watch is in effect from 10 AM CDT this morning until 7 AM CDT Monday morning. There is a Moderate Risk of severe thunderstorms today and tonight generally south of a line from Lindale and Uncertain, TX, to Plain Dealing and Farmerville, LA. There is an Enhanced Risk of severe thunderstorms north of this line and south of a line from Bogata, TX, to Prescott, AR. Several rounds of supercell thunderstorms are expected to develop today. In addition, a line of strong to severe storms will move across the area this afternoon through Monday morning. Tornadoes, damaging winds, and large hail are possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning through the overnight hours. ARZ059>061-070>073-TXZ096-097-108>112-031100- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 603 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas and northeast Texas. .DAY ONE...Today and Tonight... This is an Enhanced Risk of severe thunderstorms across portions of Northeast Texas and much of Southern Arkansas. Several rounds of supercell thunderstorms are expected to develop today. In addition, a line of strong to severe storms will move across the area late this afternoon through early Monday morning. Tornadoes, damaging winds, and large hail are possible. The severe weather threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning through the overnight hours. ARZ050-051-OKZ077-031100- Sevier-Howard-McCurtain- 603 AM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Today and Tonight... This is a Slight Risk of severe thunderstorms across Southeast Oklahoma and adjacent portions of extreme Southwest Arkansas today through early Monday morning. Tornadoes, damaging winds, and large hail are possible. The severe weather threat will diminish from west to east after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight. 09
Special Weather Statement
National Weather Service Shreveport LA
853 AM CDT SUN APR 2 2017
TXZ149-021445-
Cherokee TX-
853 AM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE COUNTY UNTIL 945
AM CDT...
At 853 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Maydelle, or 15 miles southwest of Rusk, moving north
at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville and Maydelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3198 9545 3198 9517 3158 9524 3158 9526
3159 9528 3161 9526 3162 9526 3163 9529
3166 9528 3168 9529 3172 9534 3174 9533
3173 9537 3175 9536 3176 9540 3182 9540
3185 9544 3193 9542 3196 9545
TIME...MOT...LOC 1353Z 177DEG 19KT 3166 9536
20Special Weather Statement
National Weather Service Shreveport LA
904 AM CDT SUN APR 2 2017
TXZ149-150-152-165-021445-
Cherokee TX-Angelina TX-Nacogdoches TX-Rusk TX-
904 AM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN
NACOGDOCHES...NORTHWESTERN ANGELINA AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 945 AM CDT...
At 903 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wells, or 17 miles northwest of Lufkin, moving north at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alto, Wells, Morrill, Pollok, Sacul, Forest, Douglass, Trawick,
Cushing, Mount Enterprise, Reklaw, Lilbert, Linwood and Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3138 9495 3141 9498 3142 9500 3143 9501
3144 9501 3145 9505 3147 9506 3146 9507
3147 9510 3191 9505 3189 9465 3137 9486
TIME...MOT...LOC 1403Z 189DEG 37KT 3148 9496
20Special Weather Statement National Weather Service Shreveport LA 925 AM CDT SUN APR 2 2017 LAZ010-TXZ151>153-166-021500- De Soto LA-Panola TX-Nacogdoches TX-San Augustine TX-Shelby TX- 925 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH... SOUTHEASTERN PANOLA...NORTHEASTERN NACOGDOCHES...SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 1000 AM CDT... At 924 AM CDT, Doppler radar was tracking a strong thunderstorm near Martinsville, or 14 miles southwest of Center, moving north at 60 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carthage, Center, Logansport, Tenaha, Timpson, Joaquin, Melrose, Martinsville, Neuville, Shelbyville, Chireno, Gary City, Keachi, Grand Cane, Longstreet, Stanley, Jericho, Stockman, Deadwood and Denning. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Shreveport. && LAT...LON 3145 9421 3151 9449 3221 9439 3212 9378 TIME...MOT...LOC 1424Z 196DEG 54KT 3161 9431 20
Special Weather Statement National Weather Service Shreveport LA 931 AM CDT SUN APR 2 2017 LAZ001-002-010>012-017-018-TXZ153-021515- De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA- Caddo LA-Sabine LA-Shelby TX- 931 AM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DE SOTO...RED RIVER...WEST CENTRAL NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE... SOUTHERN BOSSIER...NORTHWESTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND EASTERN SHELBY COUNTIES UNTIL 1015 AM CDT... At 931 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Converse, or 11 miles southeast of Mansfield, moving north at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mansfield, Coushatta, Pleasant Hill, Martin, Huxley, South Mansfield, Hall Summit, Castor, Grand Cane, Edgefield, Carmel, Lake End, Grand Bayou, Kingston, Hanna, Loggy Bayou, Ninock, Pelican, Crichton and Reeds Store. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3182 9336 3179 9394 3231 9375 3230 9311 TIME...MOT...LOC 1431Z 196DEG 30KT 3190 9359 12
Special Weather Statement
National Weather Service Shreveport LA
1034 AM CDT SUN APR 2 2017
TXZ126-137-138-150-151-021615-
Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX-
1034 AM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION...
HARRISON...NORTHWESTERN PANOLA...NORTHEASTERN RUSK AND EASTERN GREGG
COUNTIES UNTIL 1115 AM CDT...
At 1034 AM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving north at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Marshall, Carthage, Hallsville, Tatum, Beckville, Karnack, Harleton,
Woodlawn, Easton, Scottsville, Nesbitt and Darco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3266 9472 3266 9470 3272 9470 3270 9414
3215 9421 3215 9452
TIME...MOT...LOC 1534Z 176DEG 30KT 3223 9432
12Special Weather Statement
National Weather Service Shreveport LA
1037 AM CDT SUN APR 2 2017
ARZ070>072-LAZ001>004-012-021615-
Lafayette AR-Miller AR-Columbia AR-Bossier LA-Bienville LA-
Claiborne LA-Caddo LA-Webster LA-
1037 AM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER...SOUTHERN
LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES...WEBSTER...NORTHWESTERN
CADDO...CENTRAL BIENVILLE...CLAIBORNE AND BOSSIER PARISHES UNTIL 1115
AM CDT...
At 1037 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blanchard to near Benton to near Doyline
to 9 miles southeast of Ringgold. Movement was north at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Minden, Springhill, Homer, Vivian,
Haughton, Arcadia, Blanchard, Haynesville, Benton, Ringgold, Sibley,
Cullen, Plain Dealing, Cotton Valley, Oil City, Gibsland, Sarepta and
Doyline.
A tornado watch remains in effect until 600 PM CDT for northwestern
Louisiana.
LAT...LON 3218 9315 3241 9350 3249 9370 3250 9404
3319 9403 3330 9347 3319 9320 3280 9281
TIME...MOT...LOC 1537Z 195DEG 43KT 3259 9396 3266 9368 3255 9342 3227
9313
12The Shreveport radar (KSHV), 14 km away, was scanning. The volume nearest the first event began at 15:41 UTC.
11 tornado, 10 thunderstorm wind, 10 flash flood, 3 hail. Local standard time, as filed.
Penny/dime size hail fell on Interstate 220 at the Red River.
Half dollar size hail fell in Downtown Columbia.
Several trees were blown down in Pollock.
An EF-2 tornado with maximum winds estimated between 115-125 mph touched down along White Sulphur Springs Road, primarily snapping and uprooting trees. However, several outbuildings lost siding or portions of their roofs, an d several homes along Hurricane Creek Road and Searcy Eden Road had roof damage. The EF-2 damage was found in two locations...the first being along White Sulphur Springs Road where power poles were snapped in two. The second area was where an oil derrick toppled along Highway 8. The metal was severely bent, and a concrete anchor block was pulled out of the ground. A second and very rusty oil derrick not only collapsed, but crumbled as well.
An EF-1 tornado with maximum estimated winds of 95-105 mph touched down along Hog Heaven Road in extreme Southwest Sabine Parish, crossing Ferguson Road while traveling across the heavily wooded areas before crossing Highway 191 near Prospect Road. Numerous trees were snapped and uprooted, with the roof of a double-wide manufactured home torn off and a nearby outbuilding destroyed. The tornado paralleled Prospect Road, where it was strongest between Victoria Road and Wren Lane. This tornado crossed Clearwater Road and eventually Prospect Road once again, and Fred Vogle Road, before traveling across the heavily wooded areas east of Prospect Road. Several additional trees were snapped and uprooted along and north of Gandy Road, before the tornado finally lifted just shy of Highway 171 just south of Florien.
A tree was blown down on a house. Trees and power lines were also reported down across the parish.
The sign at the Sonic restaurant was blown down.
An EF-2 tornado with maximum estimated winds between 125-135 mph touched down south southwest of the Rogers community along Walker Ferry Road, snapping and uprooting trees as well as power poles along Highway 127. As this tornadic supercell moved to the north northeast, it cut a clear path through the forest to the Belah community, snapping and uprooting the mature trees and bending the young trees. The Belah community suffered widespread damage, with snapped and uprooted trees as well as snapped power poles. Several cars and homes were damaged by falling trees as well as flying debris. Several homes as well as the local school had roof damage. The EF-2 damage not only occurred in the Belah community, where several power poles were snapped in either two or three pieces, but also in Trout, where a boat business collapsed in on itself. Between the Belah community and Trout, the tornado cut another clear path through the forest, snapping and uprooting more trees. This tornado appeared to have lifted just north of Highway 84 in Trout.
An EF-1 tornado with maximum estimated winds between 100-110 mph touched down in the Kisatchie National Forest just south of Highway 500 in Northern Grant Parish, snapping and uprooting numerous trees. This tornado tracked northeast across Parish Road 610 before crossing over into Winn Parish.
This is a continuation of the Grant Parish EF-1 tornado. This tornado entered into Southern Winn Parish in the Kisatchie National Forest with maximum estimated winds of 100-110 mph, where it cut a clear path through the forest, where it crossed Zion Road, and Patrick Road, before lifting along Highway 472.
Numerous trees were blown down. A car was destroyed by a falling tree. A barn was also destroyed.
Several trees were blown down onto Highway 84.
Several trees were blown down on Clear Lake Road. Several additional trees were also blown down around Black Lake.
An EF-1 tornado with maximum estimated winds between 90-95 mph touched down along Coon Trail Road in extreme Northwest Grant Parish near the Winn Parish line, where it snapped and uprooted numerous trees. This tornado tracked northeast into Southwest Winn Parish.
This is a continuation of the EF-1 tornado from Northwest Grant Parish. This tornado intensified as it moved into Southwest Winn Parish, where maximum estimated winds ranged between 100-110 mph, and tracked northeast across Davidson Road, where falling trees destroyed a truck and RV. A nearby house sustained roof damage as well. The tornado moved across Mitchell and McLane Roads, where several outbuildings were damaged, rolled, or destroyed. Other nearby homes also lost shingles from their roofs. This tornado finally lifted just north of Harrisonburg Road.
A National Weather Service Storm Survey determined that an EF1 tornado first touched down in extreme eastern Caldwell Parish, east southeast of Columbia, Louisiana. The storm snapped and/or uprooted several trees along its path before crossing the Boeuf River and moving into Franklin Parish, Louisiana.
This EF-2 tornado, with maximum estimated winds of 125-135 mph, touched down from the same tornadic supercell that produced the EF-2 tornado that hit the Rogers, Belah, and Trout communities. This tornado touched down just west of Highway 127, before tracking north northeast, snapping and uprooting numerous trees. There was widespread damage just east of Highway 127 to Highway 503 and Jack Lee Road. Several homes sustained damage due to flying debris and falling trees, including at least one mobile home that was nearly destroyed by falling trees. One well constructed home lost its supports for the carport, collapsing the carport on top of two vehicles. Another well-built home which sat atop of a peer and beam structure lifted and shifted nearly 10 feet off of the peer and beam structure. A third well-built home along Jack Lee Road lost its roof, with only four brick walls remaining. The snapped power poles and the damage to the well-built homes justified the EF-2 rating. Some roads remained impassable at the time of the survey.
Numerous trees down all over Monroe.
A National Weather Service Storm Survey determined that an EF1 tornado moved out of Franklin Parish and back into extreme eastern Caldwell Parish east of Columbia, Louisiana. The tornado snapped and/or uprooted numerous trees along its short path before crossing the Boeuf River and once again moving into Franklin Parish, Louisiana.
This EF-2 tornado, with maximum estimated winds between 110-120 mph touched down along Rock Hill Hunting Road, snapping numerous trees. As it moved northeast along Highway 459, it snapped power poles as well as numerous trees. An extensive number of trees were snapped or uprooted along Grady and Lolita Roads. Several home suffered roof damage, and a few outbuildings were damaged or destroyed. A mobile home lost its awning along Grady Road. This tornado continued into Catahoula Parish, where additional damage was found in and northeast of the Aimwell community.
Several trees were blown down on Highway 167 north of Dry Prong.
Trees were blown down blocking the entrance of the Lake D'Arbonne State Park.
Quarter size hail fell in Pollock. Report from the KALB-TV Facebook page.
A tree was blown down on a home on Walker Ferry Road near the Grant/LaSalle Parish line.
The intersection of Highway 167 and Highway 8 in Bentley was closed due to two feet of water over the roadway. A car stalled in the high water.
About 40% of the roads in Pollock were flooded.
Numerous roads were flooded and closed across the southern part of Grant Parish.
Portions of Highway 165 in Columbia was barricaded due to flash flooding.
Portions of Highway 126 west of Grayson was flooded and closed.
Portions of Highway 506 near and west of the Kelly community was flooded and closed.
Water entered a couple of homes in Colfax.
At least 25 roads were flooded or closed across the central and southern sections of Grant Parish.
A video posted to the KALB-TV Facebook page showed a portion of Nellie Ryan Road washed out southeast of Colfax.
Numerous roads were flooded and closed throughout LaSalle Parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2017Every state in 2017This day in weather historyThe tornado archive for Louisiana, 2017Warnings in Louisiana, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683294, 683295, 683299, 683296, 683297, 683298, 683300, 683301, 683302, 683303, 683304, 683305, 683306, 683508, 683509, 699686, 683507, 683510, 699687, 683511, 683512, 683513, 683515, 683514, 683516, 683517, 683518, 683519, 683520, 683521, 683522, 683523, 683524, 683528.